'Double hit' from streptococcal pneumonia and hypersensitivity pneumonitis associated with anagrelide

Clin Lab Haematol. 2006 Feb;28(1):63-5. doi: 10.1111/j.1365-2257.2006.00740.x.

Abstract

We report a case of unresolved streptococcal pneumonia in a patient taking anagrelide for essential thrombocythaemia. Resolution only occurred after discontinuing anagrelide and the institution of corticosteroid therapy, which resulted in dramatic improvement. There has been only one previous case report of anagrelide causing hypersensitivity pneumonia. We postulate this patient suffered a 'double hit' from streptococcal infection and anagrelide.

Publication types

  • Case Reports

MeSH terms

  • Adrenal Cortex Hormones / administration & dosage
  • Alveolitis, Extrinsic Allergic / chemically induced*
  • Alveolitis, Extrinsic Allergic / drug therapy
  • Drug Hypersensitivity / drug therapy
  • Drug Hypersensitivity / etiology*
  • Humans
  • Male
  • Middle Aged
  • Platelet Aggregation Inhibitors / administration & dosage
  • Platelet Aggregation Inhibitors / adverse effects*
  • Pneumonia, Pneumococcal / chemically induced*
  • Pneumonia, Pneumococcal / drug therapy
  • Quinazolines / administration & dosage
  • Quinazolines / adverse effects*
  • Thrombocythemia, Essential / complications*

Substances

  • Adrenal Cortex Hormones
  • Platelet Aggregation Inhibitors
  • Quinazolines
  • anagrelide